MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYSTEM WITH CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYSTEM WITH CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FX431T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 09/11/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a progav 2.0 shuntg system (#fx431t) was implanted during a procedure performed on (b)(6) 2022.According to the complainant, the shunt showed an over-drainage and a blockage.The patient underwent a revision procedure performed on (b)(6) 2023.The complainant device has returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: 7 years.Weight: 25 kilograms.Height: 124.4 centimeters.Gender: unknown.Same event as # 3004721439-2023-00300.
 
Additional Manufacturer Narrative
Visual inspection: during the investigation, deposits were detected inside the control reservoir.Permeability test: a permeability test has shown that the progav 2.0 and the control reservoir are permeable.Computer controlled test: to investigate the claim of over- drainage and blockage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valve is tested in the horizontal positions.The results show that the progav 2.0 is operating not within the accepted tolerance in the horizontal position.A accelerated outflow of progav 2.0 could be determined.Adjustment test: the progav 2.0 valve was tested and is not adjustable throughout the normal range.Braking force and brake function test: the brake functionality test has shown that the brake function is operational; however, the braking force cannot be measured due to the non-adjustability of the valve.Internal inspection: after dismantling of the valve, deposits were found in the progav 2.0.Results: based on our investigation results, we can determine deposits and an accelerated outflow in the horizontal position of the valve.The detected deposits inside the valve could be responsible for the malfunctions.Deposits caused by substances naturally present in the patient's bodies, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Even small amounts of organic material can affect the integrity of the valve.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.

Brand Name
PROGAV 2.0 SYSTEM WITH CONTROL RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key17959342
Report Number3004721439-2023-00301
Device Sequence Number5282463
Product Code JXG
UDI-Device Identifier04041906137298
UDI-Public4041906137298
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFX431T
Device Catalogue NumberFX431T
Device Lot Number20060091
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2023
Initial Report FDA Received Date10/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age7 YR
Patient SexUnknown
Patient Weight25 KG